Narrow Results Clear All
- Communication Improvement 2
- Education and Training 2
- Error Reporting and Analysis 2
- Human Factors Engineering 1
- Quality Improvement Strategies
- Device-related Complications 1
- Medical Complications 1
- Medication Errors/Preventable Adverse Drug Events
- North America 10
Search results for "Medication Errors/Preventable Adverse Drug Events"
Meeting/Conference > Government Resource
US Food and Drug Administration Center for Drug Evaluation and Research, Institute for Safe Medication Practices. November 7, 2006.
This teleconference discussed the 2006 FDA medication package insert design program and reviewed prescription drug labeling format changes. Handouts and an audio download of the presentation are available.
FDA identifies harm reported from sudden discontinuation of opioid pain medicines and requires label changes to guide prescribers on gradual, individualized tapering.
Silver Spring, MD: US Food and Drug Administration; April 9, 2019.
Efforts to address the opioid epidemic range from regulation to changes in pain management. This safety announcement raises awareness of potential harms associated with rapidly decreasing the dose of or discontinuing opioids for patients who may be physically dependent on the medication. It also announces a requirement regarding changes to prescribing information for opioids to provide expanded guidance on how to safely taper doses. Health care providers should discuss tapering plans with patients and provide ongoing monitoring and support.
Tools/Toolkit > Fact Sheet/FAQs
Rockville, MD: Agency for Healthcare Research and Quality; December 2014.
Journal Article > Commentary
Centers for Disease Control and Prevention. MMWR Morb Mortal Wkly Rep. 2013;62:423-425.
This commentary examines unsafe injection practices in the United States and reviews a four-element approach to reduce risks.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; August 13, 2007.
This announcement describes a fatal overdose of a protease inhibitor in an infant and discusses how to prevent such occurrences.
Journal Article > Government Resource
Centers for Disease Control and Prevention. MMWR Morb Mortal Wkly Rep. 2007;56:1-4.
The Centers for Disease Control and Prevention (CDC) investigated adverse events related to cough and cold medications in infants. The investigation found three instances in which these medications were considered the underlying cause of death.
Food and Drug Administration (FDA) Patient Safety News. Show #59. January 2007.
This video segment warns about potential dosing errors for an epileptic seizure treatment due to equipment design and provides instructions to minimize user error.
Tools/Toolkit > Government Resource
Huntington Valley, PA: Institute for Safe Medication Practices.
This Web site includes tools to help raise awareness about potential medication errors associated with using certain abbreviations. The tools are made available by Institute for Safe Medication Practices (ISMP) and U.S. Food and Drug Administration (FDA) as part of their national educational effort to eliminate the use of these abbreviations.
FDA Alert [US Food and Drug Administration Web site]. April 25, 2006.
This alert highlights the dangers of administering promethazine hydrochloride to young children and includes information sheets for both patients and health care professionals.
VA National Center for Patient Safety. Washington, DC: VA Central Office; April 6, 2006. Patient Safety Alert AL06-012.
This alert reports five instances of accidental infusion into an IV or peripherally inserted central catheter (PICC) line and suggests actions for preventing similar errors.